Now that you mention it, Jen . . . your response (above) reminded me that M-A-N-Y years after that initial episode I mentioned previously, I had another, more serious one similar to yours.
Once again, during allergy season, I suddenly started having problems with both my vision and balance — so serious I had trouble driving my car and even walking on the checkered black- and-white tile floor of our large, local, indoor shopping mall.
The optometrist I visited found no problem with my eyes, so referred me to my family physician, who initially thought a fall when I fainted several months previous might have left a dried blood clot that needed surgery! Luckily an MRI proved that wrong, and the symptoms continued for several weeks, while they recommended various over-the-counter meds to treat it.
Luckily, I ended up in ER one weekend (standard protocol for my HMO on weekends) where I happened to be seen by a specialist in allergy-related respiratory problems, who assured me that my vision and balance symptoms were due to a combination of congested eustachian tubes AND high blood pressure (which I had never experienced before.) . . . but which, according to him, was the result of the Sudafed I had been taking.
That experience occurred so long ago, I no longer remember if my regular doc had specifically prescribed that drug or dosage, or if I just figured it would work for me because we also had been advised to use it for our kids — only that I have never used sudafed again since that experience.
But since then, I've also learned that over-the-counter drugs recommended for cold-like symptoms do NOT all work the same way. In general, some are designed to prevent or stop runny noses, while others relieve congestion. But, for example, use of the wrong drug for an asthmatic child with a persistent runny nose and cough may dry up not only the nose, but also the lining of the lungs, and result in an attack of asthma.
In my case, the sudafed elevated my blood pressure to a critical level , which in turn made me light-headed and dizzy.
Since your sinuses are swollen, you might want to check with your pharmacist to see if that nasal steroid might be contributing to your problems.
Remember, too . . .as was once pointed out to me,: the roof of your mouth is the floor of your nasal passages (which also are connected to your ears — probably the reason docs who specialize in those organs used to be called "ENTs." If the doc who prescribed the steroid is a general practitioner, it might be worth asking for a referral to an ENT (usually now called simply head and neck specialist) to get to the "root of your problem."
Copyright ©2001-2008 by About
Home | Procedures | Discussion Boards | Experiences
Photos | Finding a Dentist | Information Resources
Common Questions | Polls | Chat | Site Map | Search Site
Send Us Feedback
Legal Notices and Site Usage Agreement - Please Read
Comments or Questions? - Contact firstname.lastname@example.org
Copyright ©2001-2008 by About